Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2008, 4:47 PM CDT for Cimarron County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 22, 2008, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 197 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 222148 SVRAMA OKC025-222245- /O.NEW.KAMA.SV.W.0166.080622T2147Z-080622T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 545 PM CDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLACK MESA PARK...OR ABOUT 23 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLACK MESA PARK... WHEELESS... KENTON... FELT... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3698 10245 3651 10268 3654 10300 3700 10300 TIME...MOT...LOC 2147Z 305DEG 11KT 3681 10291 $$ JC
1 follow-up statement
000 WWUS54 KAMA 222220 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT SUN JUN 22 2008 OKC025-222245- /O.CON.KAMA.SV.W.0166.000000T0000Z-080622T2245Z/ CIMARRON OK- 520 PM CDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WESTERN CIMARRON COUNTY... AT 519 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHEELESS...OR ABOUT 18 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WHEELESS... FELT... BLACK MESA PARK... KENTON... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3698 10245 3651 10268 3654 10300 3700 10300 TIME...MOT...LOC 2220Z 323DEG 12KT 3674 10284 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:02 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 2:02 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 202 PM CDT SUN JUN 22 2008 .DISCUSSION... VIS SATELLITE INDICATING STORMS POPPING ALONG THE FRONT RANGE OF THE MOUNTAINS OF COLORADO AND NM AND HEADING SE. APPEARS EMBEDDED SHORTWAVE WILL ENHANCE AND POSSIBLY PROLONG CONVECTION THIS EVENING. MOST FAVORED AREAS FOR STORMS WILL BE ACROSS THE WESTERN HALF OF THE TX AND OK PANHANDLES PER 12Z GFS RUN...YET OTHER MODELS INDICATE THAT SCT STORMS MAY DEVELOP AND TRACK ACROSS MUCH OF THE PANHANDLES OVERNIGHT. WITH THAT IN MIND...WILL KEEP HIGHEST POPS WEST BUT INCLUDE SLIGHT CHC POPS ACROSS EASTERN COUNTIES. SUFFICIENT INSTABILITY...MOISTURE AND MARGINAL SHEAR WILL LIKELY RESULT IN A FEW ISOLATED SEVERE STORMS WITH DOWNBURST WINDS AND MODERATE HAIL THE BEING PRIMARY CONCERNS. NOT MUCH CHANGE FOR THE NEXT FEW DAYS. NORTHWEST FLOW TO CONTINUE THROUGH AT LEAST FRIDAY. THUNDERSTORM CHANCES MAY DROP BY THE WEEKEND AS THE UPPER RIDGE OVER SOUTHERN AZ MAY BUILD FURTHER NORTH RESULTING IN A MORE NORTHERLY FLOW ACROSS THE AREA. NEAR TO SLIGHTLY ABOVE NORMAL TEMPS EXPECTED THE NEXT SEVERAL DAYS. TEMPS MAY WARM TO THE MID OR UPPER 90S BY THE WEEKEND OR EARY NEXT WEEK IF UPPER RIDGE BECOMES MORE DOMINANT. GFS AND OTHER MID RANGE MODELS HAVE ADVERTISED THIS TREND FOR SOME TIME...BUT SO FAR PATTERN HAS REMAINED VIRTUALLY UNCHANGED. && .FIRE WEATHER... OTHER THAN THE POTENTIAL FOR DRY LIGHTNING STRIKES...MINIMAL FIRE WEATHER CONCERNS ARE EXPECTED FOR THE NEXT SEVERAL DAYS. RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT EVEN DURING THE PEAK HEATING HOURS. WINDS MAY BEOCME BREEZY MAINLY DURING THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 91 63 91 66 / 30 20 20 5 20 BEAVER OK 65 94 64 93 67 / 30 10 20 10 20 BOISE CITY OK 61 90 61 90 62 / 30 20 30 10 20 BORGER TX 69 93 69 92 71 / 30 20 20 10 20 BOYS RANCH TX 64 95 64 95 67 / 40 20 30 10 20 CANYON TX 62 93 62 92 65 / 30 20 20 5 20 CLARENDON TX 66 93 67 91 69 / 20 10 20 10 20 DALHART TX 60 92 61 92 62 / 40 20 30 10 20 GUYMON OK 64 96 64 93 66 / 30 20 30 10 20 HEREFORD TX 63 94 62 91 64 / 30 20 20 10 20 LIPSCOMB TX 64 93 66 92 68 / 20 10 20 10 20 PAMPA TX 68 91 67 88 69 / 20 10 20 10 20 SHAMROCK TX 67 96 67 93 69 / 20 10 20 10 20 WELLINGTON TX 68 98 69 94 71 / 20 10 20 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 07/09
Hazardous weather outlook, Jun 22, 1:00 PM CDT, 3 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 22 2008 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NORTHWESTERLY UPPER LEVEL FLOW WILL ALLOW THUNDERSTORMS WHICH DEVELOP OVER THE ROCKY MOUNTAINS TO MOVE SOUTHEAST AND INTO THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND OVERNIGHT TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE WESTERN PORTIONS OF THE PANHANDLES. ANY STORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THIS WEEK...WITH THUNDERSTORMS POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES EACH AFTERNOON AND EVENING THROUGH FRIDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES FROM TONIGHT THROUGH NEXT FRIDAY NIGHT. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. KIMBLE
In the hours before
Special weather statement, Jun 22, 3:22 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 322 PM CDT SUN JUN 22 2008 TXZ009-010-014-015-222100- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 322 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL...SOUTHEASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIAMI MOVING EAST AT 10 MPH. PEOPLE IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL...SOUTHEASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES...INCLUDING THE CITY OF MIAMI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 22, 3:29 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT SUN JUN 22 2008 TXZ009-010-014-015-222115- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 329 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL...SOUTHEASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF MIAMI MOVING EAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL...SOUTHEASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES...INCLUDING THE CITY OF MIAMI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 22, 3:42 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL MIAMI 35.69N 100.64W
06/22/2008 M1.00 INCH ROBERTS TX TRAINED SPOTTER
&&
EVENT NUMBER 00738
SDSpecial weather statement, Jun 22, 4:08 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 408 PM CDT SUN JUN 22 2008 TXZ004-222145- OCHILTREE TX- 408 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN SOUTHEASTERN OCHILTREE COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WOLF CREEK PARK MOVING SOUTHEAST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHEASTERN OCHILTREE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
Special weather statement, Jun 22, 4:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT SUN JUN 22 2008 OKZ001-222200- CIMARRON OK- 435 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN WESTERN CIMARRON COUNTY... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KENTON MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WESTERN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:06 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.